Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 20, 2010, 12:22 AM CDT for 20 counties in Arkansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2010, 12:22 AM CDT (05:22 UTC)
- Expired
- May 20, 2010, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baxter County, AR, Boone County, AR, Conway County, AR, Fulton County, AR, Garland County, AR, Izard County, AR, Johnson County, AR, Logan County, AR, Marion County, AR, Montgomery County, AR, Newton County, AR, Perry County, AR, Polk County, AR, Pope County, AR, Saline County, AR, Scott County, AR, Searcy County, AR, Stone County, AR, Van Buren County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 12:50 AM CDT | FLASH FLOOD | Waldron, AR | STREET FLOODING WAS REPORTED IN WALDRON. |
| May 20, 1:00 AM CDT | FLASH FLOOD | 4 N Oden, AR | THE ARKANSAS STATE POLICE RECEIVED A REPORT FROM A MOTORIST THAT A 4 MILE STRETCH OF U.S. HIGHWAY 270 WAS UNDER WATER IN THE VICINITY OF BLOWOUT MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 864 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
137
WGUS54 KLZK 200522
FFWLZK
ARC005-009-029-049-051-065-071-083-089-097-101-105-113-115-125-127-
129-137-141-149-201115-
/O.NEW.KLZK.FF.W.0021.100520T0522Z-100520T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1222 AM CDT THU MAY 20 2010
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CONWAY COUNTY IN CENTRAL ARKANSAS
GARLAND COUNTY IN CENTRAL ARKANSAS
PERRY COUNTY IN CENTRAL ARKANSAS
POPE COUNTY IN CENTRAL ARKANSAS
NORTHWESTERN SALINE COUNTY IN CENTRAL ARKANSAS
YELL COUNTY IN CENTRAL ARKANSAS
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
BOONE COUNTY IN NORTH CENTRAL ARKANSAS
WESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS
NORTHWESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS
MARION COUNTY IN NORTH CENTRAL ARKANSAS
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
WESTERN STONE COUNTY IN NORTH CENTRAL ARKANSAS
VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS
JOHNSON COUNTY IN WESTERN ARKANSAS
LOGAN COUNTY IN WESTERN ARKANSAS
MONTGOMERY COUNTY IN WESTERN ARKANSAS
POLK COUNTY IN WESTERN ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 615 AM CDT
* AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
SHOWED SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD ACROSS
NORTHERN AND WESTERN ARKANSAS. AREAS OF HEAVY RAIN WILL LAST FOR
SEVERAL HOURS IN MUCH OF THE WARNING AREA. AMOUNTS OF TWO TO FOUR
INCHES WILL BE COMMON...WITH LOCALLY MORE. WITH THIS MUCH
RAIN...FLASH FLOODING IS LIKELY TO OCCUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISON...MOUNTAIN HOME...JASPER...MARSHALL...CLARKSVILLE...
RUSSELLVILLE...PARIS...PERRYVILLE...WALDRON...DANVILLE...
MENA AND MOUNT IDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3649 9175 3441 9307 3439 9447 3496 9438
3497 9424 3509 9424 3515 9404 3523 9403
3524 9392 3533 9391 3532 9381 3540 9380
3539 9371 3577 9370 3578 9352 3597 9345
3612 9348 3614 9330 3650 9330
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:42 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 19, 6:42 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 642 PM CDT WED MAY 19 2010 .AVIATION... A WARM FRONT WAS LOCATED ACROSS OKLAHOMA AND THROUGH EXTREME SOUTHWEST ARKANSAS ON THE LATEST WEATHER MAP. SURFACE WINDS WERE SOUTH IN THE WARM SECTOR AND EAST IN THE COOL SECTOR. SCATTERED THUNDERSTORMS HAVE DEVELOPED IN EASTERN OKLAHOMA AND MAINLY SHOWERS WERE IN NORTH ARKANSAS. THUNDERSTORMS WILL BECOME MORE WIDESPREAD IN WESTERN ARKANSAS TONIGHT AND WILL SPREAD EASTWARD. VFR CEILINGS WILL LOWER TO MVFR AND IFR CONDITIONS THROUGH TONIGHT. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE END OF THE PERIOD AS THE WARM FRONT LIFTS NORTHWARD. && .PREV DISCUSSION... /ISSUED 238 PM CDT WED MAY 19 2010/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT ALL SHORT TERM MODELS CONTINUE TO ADVERTISE A PERIOD OF ACTIVE WEATHER THROUGH FRIDAY MORNING. LARGE UPPER LEVEL TROUGH CURRENTLY OVER THE CENTRAL/NORTHERN ROCKIES SHOWS UP QUITE CLEARLY ON MOISTURE CHANNEL IMAGERY THIS AFTERNOON. FEATURE WILL BE VERY SLOW TO MOVE OUT OVER THE NEXT 24 TO 36 HOURS KEEPING THE POSSIBILITY OF SEVERE WEATHER AND FLOODING IN THE FORECAST. FOR CONSISTENCY SAKE...WILL CONTINUE TO FOLLOW A COMPROMISE BETWEEN THE ECMWF/GFS SOLUTIONS THIS AFTERNOON. MCS THAT ROLLED THROUGH OKLAHOMA LAST NIGHT WILL CONTINUE TO WEAKEN BUT WILL ALSO KEEP PERIODS OF LIGHT RAIN OVER THE NORTH THIS EVENING. A FEW OF THE STORMS COULD STILL PRODUCE SOME GUSTY WINDS AND SMALL HAIL BUT WIDESPREAD SEVERE WEATHER NOT EXPECTED. LATEST SURFACE ANALYSIS PLACES A WARM FRONTAL BOUNDARY APPROACHING THE ARKLATEX AT THIS TIME. FRONT MAY PRODUCE A FEW SHOWERS AND THUNDERSTORMS IN AN AREA OF STRONG WARM AIR ADVECTION THIS AFTERNOON ..AIDED BY ANY OUTFLOW BOUNDARIES FROM EARLIER CONVECTIVE COMPLEX BUT MAIN SHOW WILL LIKELY OCCUR AFTER DARK AS THIS BOUNDARY LIFTS TO THE NORTH. MODELS CONTINUE TO SHOW FORMATION OF AN MCS TONIGHT INTO EARLY THURSDAY OVER PARTS OF NORTHERN AND CENTRAL ARKANSAS. INCREASINGLY FAVORABLE WARM AIR ADVECTION PATTERN WITH THE ADVANCING FRONT...DEEP SOUTHERLY FLOW WITH PWATS CLOSE TO TWO INCHES AND STRONG SHORTWAVE KICKING OUT OF AFOREMENTIONED UPPER TROUGH WILL PRODUCE LOCALIZED RAINFALL AMOUNTS OF TWO INCHES OR MORE UNDER THE MCS. SOME OF THE STRONGER STORMS COULD STILL PRODUCE HAIL AND DAMAGING WINDS. PLACEMENT OF FLASH FLOOD WATCH LOOKS GOOD AND WILL NOT MAKE ANY CHANGES TO IT AT THIS TIME. RAINFALL ASSOCIATED WITH THE MCS WILL WEAKEN EARLY THURSDAY WITH ONLY A BRIEF BREAK IN THE ACTION ANTICIPATED BEFORE NEXT ROUND OF CONVECTION COMMENCES. THE SLOW MOVING...NOW NEGATIVELY TILTED UPPER LEVEL TROUGH FORECAST TO BE OVER THE CENTRAL PLAINS BY LATE THURSDAY. EXPECTING ADDITIONAL CONVECTION TO DEVELOP THURSDAY AFTERNOON OVER EASTERN OKLAHOMA AND SWEEPING OFF TO THE EAST. 0 TO 6KM SHEAR AND STRONG INSTABILITY WILL LIKELY LEAD TO A SQUALL LINE/LINEAR MCS OF STRONG TO SEVERE THUNDERSTORMS. MAIN SEVERE THREAT AT THIS POINT LOOKS TO BE DAMAGING WINDS AND LARGE HAIL BUT THE TORNADO THREAT CAN NOT BE EXCLUDED... ESPECIALLY IF ANY CELLS CAN DEVELOP IN ADVANCE OF THE MAIN CONVECTION. TORNADIC STORMS COULD ALSO DEVELOP IN THE CONVECTIVE LINE ITSELF. SQUALL LINE/LINEAR MCS WILL ALSO LIKELY BE ACCOMPANIED BY LOCALLY HEAVY RAIN. A COLD FRONT WILL SWEEP THROUGH THE STATE THURSDAY NIGHT WITH PRECIP ENDING BY FRIDAY MORNING AS UPPER LEVEL TROF AXIS PASSES BY. DRY CONDITIONS RETURN FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS IN. MAV TEMPERATURES APPEARS TOO WARM THURSDAY WITH ONGOING CONVECTION AND WILL GO BELOW GUIDANCE HERE. OTHERWISE MAV/MEX NUMBERS LOOK REASONABLE WITH RETURN FLOW QUICKLY RETURNING BEHIND THE BOUNDARY AND TEMPERATURES WARMING ACCORDINGLY. LONG TERM...SUNDAY THROUGH WEDNESDAY HIGH PRESSURE WILL CONTINUE OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK. WARM AND MUGGY CONDITIONS WILL CONTINUE...AND AS THE SURFACE HIGH MOVES EAST...SOUTH WINDS WILL RETURN. THERE IS THE POTENTIAL FOR ISOLATED AFTERNOON CONVECTION TUESDAY AND WEDNESDAY...BUT DID NOT INCLUDE AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 61 77 63 82 / 90 80 70 20 CAMDEN AR 68 86 67 88 / 60 60 60 20 HARRISON AR 61 75 60 80 / 100 90 60 10 HOT SPRINGS AR 66 82 65 85 / 80 70 60 10 LITTLE ROCK AR 64 82 65 85 / 80 70 60 20 MONTICELLO AR 68 86 68 87 / 50 60 60 20 MOUNT IDA AR 66 82 64 85 / 80 70 60 10 MOUNTAIN HOME AR 60 75 61 80 / 100 90 60 20 NEWPORT AR 62 78 65 83 / 80 80 70 20 PINE BLUFF AR 66 84 67 86 / 60 60 60 20 RUSSELLVILLE AR 63 79 63 83 / 90 80 60 10 SEARCY AR 63 80 64 83 / 80 70 70 20 STUTTGART AR 65 83 66 85 / 70 70 70 20 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-IZARD- JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONTGOMERY-NEWTON-PERRY-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...51
Hazardous weather outlook, May 19, 12:30 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1230 PM CDT WED MAY 19 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1230 PM CDT WED MAY 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW PRESSURE...OVER THE EASTERN ROCKIES...IS FORECAST TO TRACK SLOWLY EASTWARD INTO THE SOUTHERN PLAINS THROUGH TONIGHT. THE CIRCULATION AROUND THE STORM WILL BRING A WARM FRONT NORTHWARD INTO ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT THIS EVENING AND SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERN. A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVERNIGHT ACROSS EASTERN OKLAHOMA AND SPREAD INTO NORTHERN AND CENTRAL ARKANSAS BY MORNING. THIS COMPLEX OF STORMS WILL PRODUCE A LARGE SWATH OF MODERATE TO HEAVY RAINFALL WITH OVER TWO INCHES OF RAIN NOT OUT OF THE QUESTION. SOME OF THE STORMS MAY ALSO BE SEVERE WITH DAMAGING WIND AND LARGE HAIL POSSIBLE AS WELL. A FLASH FLOOD WATCH WILL BE IN EFFECT STARTING TONIGHT OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS AND REMAIN VALID THROUGH THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF ARKANSAS THURSDAY MORNING...AS THE AFOREMENTIONED WARM FRONT CONTINUES LIFTING SLOWLY NORTHWARD. SOME STRONG OR SEVERE STORMS WILL BE POSSIBLE DURING THE MORNING HOURS...ALONG WITH THE CONTINUED THREAT OF LOCALLY HEAVY RAINFALL. THE ASSOCIATED LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTH OF ARKANSAS THURSDAY NIGHT AND FRIDAY. AN ASSOCIATED COLD FRONT WILL PASS THROUGH THE STATE DURING THAT TIME...BRINGING WITH IT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS ALONG AND AHEAD OF THE FRONT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE AS WELL. THE STORM SYSTEM WILL BEGIN TO LIFT OUT OF THE MID SOUTH LATE FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE ALOFT WILL FOLLOW...BRINGING WITH IT CONTINUED WARM AND HUMID CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/56
In the hours before
Local storm report, May 19, 11:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1131 PM CDT WED MAY 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL HOLLIS 34.87N 93.12W
05/19/2010 E1.75 INCH PERRY AR LAW ENFORCEMENT
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 45 min |
| May 19, 10:39 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 51 min |
| May 19, 10:47 PM CDT | Tornado Warning | LZK | Montgomery, Polk | 43 min |
| May 19, 11:16 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Saline | 44 min |
| May 19, 11:31 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Polk, Scott, Yell | 59 min |
| May 19, 11:50 PM CDT | Tornado Warning | LZK | Montgomery, Scott, Yell | 40 min |
| May 20, 12:00 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope | 45 min |
| May 20, 12:30 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Polk, Scott, Yell | 60 min |
| May 20, 12:48 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 42 min |
| May 20, 1:16 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 59 min |
| May 20, 1:38 AM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Fulton, Independence, Izard and 3 more | 4 hr |
| May 20, 2:10 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Yell | 50 min |
| May 20, 2:52 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Perry, Pope, Pulaski and 2 more | 53 min |
| May 20, 3:14 AM CDT | Severe Thunderstorm Warning | LZK | Perry, Pulaski, Saline | 46 min |
| May 20, 3:42 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Lonoke, Pulaski, Van Buren, White | 63 min |
| May 20, 3:54 AM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Garland, Independence, Jackson and 7 more | 5 hr |
| May 20, 4:24 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more | 66 min |
| May 20, 7:08 AM CDT | River Flood Warning | LZK | Yell | 70 hr |
| May 20, 7:09 AM CDT | River Flood Warning | LZK | Perry | 4 days |
| May 20, 8:29 AM CDT | River Flood Warning | LZK | Yell | 20 hr |
| May 20, 9:14 AM CDT | Flash Flood Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 2 hr |
| May 20, 10:06 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 7 days |
| May 20, 2:17 PM CDT | River Flood Advisory | LZK | Franklin, Johnson, Logan | 19 hr |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.